Journal of Global Optimization

, Volume 45, Issue 1, pp 131–151

Global optimization of multi-parametric MILP problems

  • N. P. Faísca
  • V. D. Kosmidis
  • B. Rustem
  • E. N. Pistikopoulos
Article

DOI: 10.1007/s10898-008-9398-3

Cite this article as:
Faísca, N.P., Kosmidis, V.D., Rustem, B. et al. J Glob Optim (2009) 45: 131. doi:10.1007/s10898-008-9398-3

Abstract

In this paper, we present a novel global optimisation approach for the general solution of multi-parametric mixed integer linear programs (mp-MILPs). We describe an optimisation procedure which iterates between a (master) mixed integer nonlinear program and a (slave) multi-parametric program. Moreover, we explain how to overcome the presence of bilinearities, responsible for the non-convexity of the multi-parametric program, in two classes of mp-MILPs, with (i) varying parameters in the objective function and (ii) simultaneous presence of varying parameters in the objective function and the right-hand side of the constraints. Examples are provided to illustrate the solution steps.

Keywords

Multi-parametric mixed-integer linear programming Global optimization 

Copyright information

© Springer Science+Business Media, LLC. 2009

Authors and Affiliations

  • N. P. Faísca
    • 1
  • V. D. Kosmidis
    • 2
  • B. Rustem
    • 1
  • E. N. Pistikopoulos
    • 1
  1. 1.Centre for Process Systems EngineeringImperial College LondonLondonUK
  2. 2.EDF Trading Markets LimitedLondonUK

Personalised recommendations